Doctors Lounge - Psychiatry AnswersBack to Psychiatry Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 8/24/2017.
Forum Name: Antidepressants
|Meemss - Sat Jun 14, 2008 3:36 am||
I've been on WELLBUTRIN SR for a few months now, 150 mgs , lovely drug for weight loss, why they don't just make a 'speedball' legal is beyond me., since they both have the same effect.
None the less, i like my speedball (wellbutrin sr), keeps me from gaining weight.
but i have just started taking ELAVEL, because i cant sleep at nites, and oh my gaa', what a dream drug! I love this pill, i take 10 mgs, and doze off like a cute little sleeping beauty, all fuzzy and comfy cozy, and i wake up perfectly.
I've only just started taking it and wall so happy with my combo platter.
but then i went online and read too many doctors articles about the 'weight gain' of ELAVIL. Pretty much saying the same thing. that ELAVIL slows down the metabolism, is one of the highest weight gain'ers in this pills categories, etc etc.
I then went into quite a few forums, where i found hundreds of people saying pretty much the same thing: "i gained alot of weight on ELAVIL!!"...AND other choice words, i shan't mention.
My question to you is alot shorter than this post, thank god.
Since Wellbutrin elevates the metabolism, much like speed', and Elavil does the opposite, would the wellbutrin counteract the effects of a slow metabolism from elavel?
and if so how?
and if not , why?
could you explain it some details as i'm much more intelligent, than i type. and will be able to understand your answer, even if i have to bookmark 'dictionary.com' while reading it.
|Dr. E. Seigle - Mon Jul 21, 2008 6:28 pm||
You are right that Elavil often causes weight gain, in contrast to Wellbutrin. It is an empirical question (to be decided by seeing what actually happens) as to how they will offset one another. If you are only taking 10mg of Elavil, chances are there won't be much tendency to weight gain.
Good luck! -Eliot Seigle MD
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.